Alert archive / Washington / Flash Flood Warnings in 2005
Flash Flood Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this flash flood warning at May 9, 2005, 6:44 PM PDT for Kittitas County, Washington. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2005, 6:44 PM PDT (01:44 UTC)
- Expired
- May 10, 2005, 1:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
- Area
- Counties, with a storm outline in the text
County Kittitas County, WA
The radar
The Pendleton radar (KPDT), 187 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 1.7 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KPDT 100149
FFWPDT
WAC037-100800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
644 PM PDT MON MAY 9 2005
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KITTITAS COUNTY IN CENTRAL WASHINGTON
THIS INCLUDES THE CITY OF ELLENSBURG
* UNTIL 100 AM PDT
* AT 640 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL OVER THE WARNED AREA. PROLONGED HEAVY RAINFALL IS
ANTICIPATED AND THIS WILL LEAD TO FLASH FLOODING. THIS WARNING
REPLACES THE URBAN AND SMALL STREAM FLOOD ADVISORY THAT WAS IN
EFFECT FOR KITTITAS COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KITTITAS...
THORP AND TEANAWAY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 4695 12095 4688 12036 4678 12026 4678 12005
4682 11999 4718 12008 4737 12090
$$1 follow-up statement
000
WGUS76 KPDT 100617
FFSPDT
WAC037-101415-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1117 PM PDT MON MAY 9 2005
...A FLASH FLOOD WARNING CONTINUES IN EFFECT UNTIL 715 AM PDT FOR
CENTRAL KITTITAS COUNTY...
AT 1101 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF MODERATE TO HEAVY RAINFALL MOVING INTO KITTITAS
COUNTY...
A LINE OF MODERATE TO HEAVY SHOWERS CONTINUE TO FEED INTO KITTITAS
COUNTY...TRAINING OVER AREAS THAT HAVE RECEIVED OVER AN INCH OF RAIN
THIS EVENING. THE ELLENSBURG AIRPORT HAS HAD 1.27 INCHES OF
RAINFALL WITH THE LAST 24 HOURS...AND SAWMILL FLATS HAS RECEIVED
1.24 INCHES OF RAIN IN THE LAST 24 HOURS. DRAINAGE DITCHES AND
SMALL STREAMS ARE RUNNING HIGH...AND THE CONTINUED THREAT OF
MODERATE TO HEAVY SHOWERS MAY LEAD TO FLASH FLOODING.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN EXTENDED THROUGH 7 AM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4707 12117 4690 12061 4678 12026 4717 12008
4745 12112
$$
CPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at May 9, 2:30 PM PDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 9, 2:30 PM PDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 230 PM PDT MON MAY 9 2005 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...THE FLASH FLOOD WATCH FOR NORTHEAST OREGON WILL BE CANCELED SHORTLY AS THE THREAT FOR WIDESPREAD FLASH FLOODING WILL DECREASE AS THE WEATHER DISTURBANCE HAS MOVED NORTH AND INSTABILITY WILL DECREASE WITH THE SUN SETTING. HOWEVER...AN ENERGETIC UPPER LOW PRESSURE SYSTEM WILL CONTINUE TO BRING SHOWERS AND SOME THUNDERSTORMS WITH HEAVY RAIN ACROSS THE AREA THIS EVENING. A LINE OF THUNDERSTORMS MOVED UP THE YAKIMA VALLEY EARLIER THIS AFTERNOON AND BROUGHT HEAVY RAIN AND URBAN FLOODING TO YAKIMA AND NEARBY LOCATIONS. A SMALL AND BRIEF TORNADO WAS ALSO REPORTED NORTHEAST OF YAKIMA BY SEVERAL SPOTTERS. THE BAND OF PRECIPITATION AND THUNDERSTORMS THAT BROUGHT THE HEAVY RAIN TO THE YAKIMA VALLEY IS STILL OVER YAKIMA COUNTY AND IS MOVING NORTHWARD. IT IS NOT CURRENTLY CREATING HEAVY RAIN BUT WILL BE MONITORED FOR A THREAT OF SMALL STREAM AND URBAN FLOODING. TOMORROW WILL BE ANOTHER CLOUDY DAY WITH NUMEROUS SHOWERS BUT THERE IS WARMING ALOFT AND THUNDERSTORMS ARE NOT EXPECTED. SNOW LEVELS LOWER TO AROUND 5500 FEET OVERNIGHT TONIGHT BUT WITH LIGHTER PRECIPITATION ACCUMULATIONS ARE EXPECTED TO BE LESS THAN AN INCH EXCEPT FOR HIGHER ELEVATIONS. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT THERE WILL BE A DRYING TREND AS THE UPPER LOW EXITS THE PACIFIC NORTHWEST. 80 .LONG TERM...THURSDAY THROUGH MONDAY...QUIETER PERIOD IN STORE AS UPPER RIDGE BUILDS OVER THE AREA FOR THE END OF THE WEEK BRINGING WARMER AND DRIER WEATHER. ECMWF HOLDS ONTO THE RIDGE A LITTLE LONGER INTO SATURDAY WHILE THE GFS PUSHES A WEAK COLD FRONT ACROSS THE REGION. FOR NOW HAVE INTRODUCED SLIGHT CHANCE POPS FOR SATURDAY THROUGH MONDAY AND SLIGHTLY COOLER TEMPERATURES SUNDAY AND MONDAY AFTER WE WARM WELL INTO THE 70S LOWER ELEVATIONS THURSDAY- SATURDAY. COULD BE SOME THUNDERSTORMS SATURDAY AFTERNOON BUT FOR NOW JUST LEFT A MENTION OF SHOWERS. 78 && .PRELIMINARY POINT TEMPS/POPS... PDT 45 58 42 65 / 60 50 30 10 ALW 47 60 45 67 / 60 60 30 10 PSC 49 65 45 72 / 60 30 20 10 YKM 44 63 40 69 / 60 50 20 10 HRI 47 63 44 70 / 60 40 30 10 ELN 49 56 39 68 / 60 50 20 10 RDM 36 55 33 61 / 70 50 20 10 LGD 43 51 42 58 / 90 50 50 20 5J0 37 54 42 61 / 90 60 30 20 DLS 51 59 45 70 / 60 50 20 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 80/78
Hazardous weather outlook, May 9, 3:50 PM PDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
350 PM PDT MON MAY 9 2005
UPDATED TO REMOVE THREAT OF FLASH FLOODING FROM NORTHEAST OREGON
WAZ024>030-ORZ041>050-101200-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
350 PM PDT MON MAY 9 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
EAST COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
SOUTHERN CASCADES, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
RIVER GORGE OF OREGON, LOWER COLUMBIA BASIN OF OREGON,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH
TONIGHT. EXPECT HEAVY RAIN WITH SOME OF THE THUNDERSTORMS THIS
EVENING AND A CHANCE OF URBAN AND SMALL STREAM FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THE LOW RESPONSIBLE FOR THE SHOWERS AND THUNDERSTORMS WILL MOVE EAST
INTO SOUTHWEST IDAHO ON TUESDAY WITH SHOWERS CONTINUING TO WRAP
AROUND THE LOW AND ACROSS EASTERN WASHINGTON AND OREGON. THE LOW
WILL SLOWLY EXIT THE REGION WEDNESDAY WITH SHOWERS DIMINISHING. DRY
CONDITIONS ARE EXPECTED THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TODAY AND THIS EVENING DUE TO THE FLASH
FLOOD POTENTIAL.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.In the hours before
Local storm report, May 9, 12:59 PM PDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1259 PM PDT MON MAY 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL 1 N WAPATO 46.45N 120.41W
05/09/2005 0.25 INCH YAKIMA WA TRAINED SPOTTER
VERY HEAVY RAIN AND SMALL HAIL
&&
JASNearby
Flash Flood Warnings in Washington, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.